Volume 20, issue 2 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 5, 2007–2532
Issue 4, 1497–2006
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
On the mod-$\ell$ homology of the classifying space for commutativity

Cihan Okay and Ben Williams

Algebraic & Geometric Topology 20 (2020) 883–923
Abstract

We study the mod- homotopy type of classifying spaces for commutativity, B(,G), at a prime . We show that the mod- homology of B(,G) depends on the mod- homotopy type of BG when G is a compact connected Lie group, in the sense that a mod- homology isomorphism BG BH for such groups induces a mod- homology isomorphism B(,G) B(,H). In order to prove this result, we study a presentation of B(,G) as a homotopy colimit over a topological poset of closed abelian subgroups, expanding on an idea of Adem and Gómez. We also study the relationship between the mod- type of a Lie group G() and the locally finite group G(𝔽 ̄p), where G is a Chevalley group. We see that the naïve analogue for B(,G) of the celebrated Friedlander–Mislin result cannot hold, but we show that it does hold after taking the homotopy quotient of a G action on B(,G).

PDF Access Denied

We have not been able to recognize your IP address 34.231.21.105 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
classifying spaces, mapping spaces, Lie groups
Mathematical Subject Classification 2010
Primary: 55R35
Secondary: 55R37, 55R40
References
Publication
Received: 2 January 2019
Revised: 21 June 2019
Accepted: 27 July 2019
Published: 23 April 2020
Authors
Cihan Okay
Department of Physics & Astronomy
University of British Columbia
Vancouver, BC
Canada
Ben Williams
Department of Mathematics
University of British Columbia
Vancouver, BC
Canada